Alert archive / Georgia / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 5, 1996, 3:22 PM EDT for Chatham County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1996, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 5, 1996, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 051924 FFWCHS GAC051-052230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT FRI JUL 5 1996 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...CHATHAM COUNTY WEATHER SPOTTERS HAVE REPORTED RAINFALL AMOUNTS OF UP TO 7 INCHES IN ONE HOUR. RAIN IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. INDIVIDUALS IN FLOOD PRONE AREAS SHOULD TAKE IMMEDIATE ACTION. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOWX SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:05 AM EDT, 12 hours 17 minutes earlier.
Area forecast discussion, Jul 5, 3:05 AM EDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 AM EDT FRI JUL 5 1996 LATEST SFC ANALYSIS SHOWS FRONT NEARLY STATIONARY OVER SOUTHERN SC/GA BORDER. AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE BOUNDARY SOUTH OF SAVANNAH BUT A FEW COULD DEVELOP NORTH INTO JASPER AND BEAUFORT COUNTIES IN SC. BASICALLY MODELS AGREE WITH INCREASING MOISTURE OVER THE AREA....PREFER ETA SOLUTION. EXPECT MOST OF THE PRECIP TO CvONTINUE ALONG BOUNDARY TODAY...MOSTLY S OF CHS. TEMPS CLOSE TO FWC/FAN VALUES. COASTAL WINDS SW 15 KT...SEAS 2/3 FT... SCATTERED TSTMS. CHS 89/72/91 2/3/3 SAV 90/73/92 4/3/3
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:37 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 53 min |
| Jul 5, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 26 min |
Nearby
Flash Flood Warnings in Georgia, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.